Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Jan 18, 2017, 5:29 AM PST. It took effect at Jan 19, 2017, 4:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2017, 5:29 AM PST (13:29 UTC)
- In effect from
- Jan 19, 2017, 4:00 AM PST
- Expired
- Jan 20, 2017, 10:00 AM PST
- In force
- 30 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
498 WHUS76 KSGX 181329 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 529 AM PST WED JAN 18 2017 ...SERIES OF STRONG PACIFIC STORMS TO BRING STRONG WINDS AND ROUGH SEAS THURSDAY THROUGH SATURDAY AFTERNOON... .A SERIES OF STRONG PACIFIC STORM SYSTEMS WILL BRING SMALL CRAFT ADVISORY CONDITIONS THURSDAY...POSSIBLY INCREASING TO GALE FORCE CONDITIONS FRIDAY THROUGH SATURDAY. A GALE WATCH HAS BEEN ISSUED. PZZ750-775-182200- /O.NEW.KSGX.SC.Y.0001.170119T1200Z-170120T1800Z/ /O.NEW.KSGX.GL.A.0001.170120T1800Z-170122T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 529 AM PST WED JAN 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 10 AM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 10 AM PST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS...SOUTHWEST TO WEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT THURSDAY...INCREASING FRIDAY THROUGH SATURDAY TO 25 TO 30 KT WITH GUSTS TO 40 KT. * WAVES/SEAS...COMBINED SEAS INCREASING THURSDAY TO 7 TO 12 FEET...THEN INCREASING FURTHER ON FRIDAY THROUGH SATURDAY...POSSIBLY AS HIGH AS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ JMB WEATHER.GOV/SANDIEGO
6 follow-up statements
848 WHUS76 KSGX 182152 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 152 PM PST WED JAN 18 2017 ...SERIES OF PACIFIC STORMS TO BRING STRONG WINDS AND ROUGH SEAS THURSDAY THROUGH AT LEAST SATURDAY AFTERNOON... .A SERIES OF STRONG PACIFIC STORM SYSTEMS WILL BRING SMALL CRAFT ADVISORY CONDITIONS THURSDAY...POSSIBLY INCREASING TO GALE FORCE CONDITIONS FRIDAY THROUGH SATURDAY. PZZ750-775-190600- /O.CON.KSGX.SC.Y.0001.170119T1200Z-170120T1800Z/ /O.CON.KSGX.GL.A.0001.170120T1800Z-170122T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 152 PM PST WED JAN 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 10 AM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WINDS...SOUTHWEST TO WEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT THURSDAY...INCREASING FRIDAY THROUGH SATURDAY TO 25 TO 30 KT WITH GUSTS TO 35 KT. * WAVES/SEAS...COMBINED SEAS INCREASING THURSDAY TO 7 TO 12 FEET...THEN INCREASING FURTHER ON FRIDAY THROUGH SATURDAY... POSSIBLY AS HIGH AS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SS
294 WHUS76 KSGX 190418 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 818 PM PST WED JAN 18 2017 ...SERIES OF PACIFIC STORMS TO BRING STRONG WINDS AND ROUGH SEAS THURSDAY THROUGH AT LEAST SATURDAY AFTERNOON... .A SERIES OF STRONG PACIFIC STORM SYSTEMS WILL BRING SMALL CRAFT ADVISORY CONDITIONS THURSDAY...POSSIBLY INCREASING TO GALE FORCE CONDITIONS FRIDAY THROUGH SATURDAY. PZZ750-775-191400- /O.CON.KSGX.SC.Y.0001.170119T1200Z-170120T1800Z/ /O.CON.KSGX.GL.A.0001.170120T1800Z-170122T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 818 PM PST WED JAN 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 10 AM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WINDS...SOUTHWEST TO WEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT THURSDAY...INCREASING FRIDAY THROUGH SATURDAY TO 25 TO 30 KT WITH GUSTS TO 35 KT. * WAVES/SEAS...COMBINED SEAS INCREASING THURSDAY TO 7 TO 11 FEET...THEN INCREASING FURTHER ON FRIDAY THROUGH SATURDAY... POSSIBLY AS HIGH AS 12 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SS
067 WHUS76 KSGX 191045 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PST THU JAN 19 2017 ...SERIES OF PACIFIC STORMS TO BRING STRONG WINDS AND ROUGH SEAS THROUGH THIS WEEKEND... .A SERIES OF STRONG PACIFIC STORM SYSTEMS WILL BRING SMALL CRAFT ADVISORY CONDITIONS TODAY...INCREASING TO GALE FORCE FRIDAY THROUGH SATURDAY. ANOTHER PERIOD OF GALE FORCE CONDITIONS POSSIBLE SUNDAY THROUGH MONDAY NIGHT. PZZ750-775-192200- /O.CON.KSGX.SC.Y.0001.170119T1200Z-170120T1800Z/ /O.UPG.KSGX.GL.A.0001.170120T1800Z-170122T0000Z/ /O.NEW.KSGX.GL.W.0001.170120T1800Z-170122T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 245 AM PST THU JAN 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO WEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT TODAY...INCREASING FRIDAY THROUGH SATURDAY TO 25 TO 30 KT WITH GUSTS TO 35 KT. * WAVES/SEAS...COMBINED SEAS BUILDING TODAY TO 7 TO 12 FEET...THEN BUILDING FURTHER FRIDAY THROUGH SATURDAY...TO 12 TO 19 FEET. * OUTLOOK...ANOTHER PERIOD OF GALE FORCE WINDS POSSIBLE SUNDAY THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMB WEATHER.GOV/SANDIEGO
316 WHUS76 KSGX 192154 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 154 PM PST THU JAN 19 2017 ...SERIES OF PACIFIC STORMS WILL CREATE STRONG WINDS AND ROUGH SEAS THROUGH THIS WEEKEND... .A SERIES OF STRONG PACIFIC STORM SYSTEMS WILL CREATE SMALL CRAFT ADVISORY CONDITIONS TODAY...INCREASING TO GALE FORCE FRIDAY THROUGH SATURDAY. ANOTHER PERIOD OF GALE FORCE CONDITIONS ARE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. PZZ750-775-200600- /O.CON.KSGX.SC.Y.0001.000000T0000Z-170120T1800Z/ /O.CON.KSGX.GL.W.0001.170120T1800Z-170122T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 154 PM PST THU JAN 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY... * WINDS...SOUTHWEST TO WEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT TODAY...INCREASING FRIDAY THROUGH SATURDAY TO 25 TO 30 KT WITH GUSTS TO 35 KT. * WAVES/SEAS...COMBINED SEAS BUILDING TODAY TO 7 TO 12 FEET... THEN BUILDING FURTHER FRIDAY THROUGH SATURDAY...TO 12 TO 19 FEET. * OUTLOOK...ANOTHER PERIOD OF GALE FORCE WINDS POSSIBLE SUNDAY THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
457 WHUS76 KSGX 200514 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 914 PM PST THU JAN 19 2017 ...SERIES OF PACIFIC STORMS WILL CREATE STRONG WINDS AND ROUGH SEAS THROUGH THIS WEEKEND... .TWO STRONG PACIFIC STORMS WILL BRING GALE FORCE WINDS FRIDAY AND SATURDAY. AFTER A BRIEF BREAK SATURDAY NIGHT...ANOTHER PERIOD OF STRONG WINDS WILL IMPACT THE REGION SUNDAY AND MONDAY. PZZ750-775-201800- /O.CON.KSGX.SC.Y.0001.000000T0000Z-170120T1800Z/ /O.CON.KSGX.GL.W.0001.170120T1800Z-170122T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 914 PM PST THU JAN 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY... * WINDS...SOUTHWEST TO WEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT...INCREASING TO 25 TO 30 KT WITH GUSTS TO 35 KT FRIDAY THROUGH SATURDAY. * WAVES/SEAS...COMBINED SEAS 7 TO 12 FEET BUILDING TO 12 TO 18 FEET FRIDAY THROUGH SATURDAY. * OUTLOOK...ANOTHER PERIOD OF GALE FORCE WINDS POSSIBLE SUNDAY THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
936 WHUS76 KSGX 201757 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 957 AM PST FRI JAN 20 2017 ...SERIES OF PACIFIC STORMS WILL CREATE STRONG WINDS AND ROUGH SEAS THROUGH THIS WEEKEND... .A PACIFIC STORM WILL BRING GALE TO NEAR GALE FORCE WINDS TODAY AND EARLY SATURDAY. AFTER A BRIEF BREAK SATURDAY NIGHT...ANOTHER PERIOD OF STRONG WINDS WILL IMPACT THE REGION SUNDAY AND MONDAY. SEAS WILL REMAIN LARGE THROUGHOUT THE PERIOD. PZZ750-775-210200- /O.EXP.KSGX.SC.Y.0001.000000T0000Z-170120T1800Z/ /O.CON.KSGX.GL.W.0001.170120T1800Z-170122T0000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 957 AM PST FRI JAN 20 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... * WINDS...SOUTHWEST TO WEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT...INCREASING TO 25 TO 30 KT WITH GUSTS TO 35 KT THIS AFTERNOON THROUGH EARLY SATURDAY. WINDS WILL DIMINISH QUICKLY SATURDAY AFTERNOON. * WAVES/SEAS...COMBINED SEAS 7 TO 12 FEET BUILDING TO 12 TO 18 FEET THIS AFTERNOON THROUGH SATURDAY...THEN SEAS LOWERING TO 8 TO 13 FEET BY SUNDAY. * OUTLOOK...ANOTHER PERIOD OF STRONG WINDS AND LARGE SEAS POSSIBLE SUNDAY THROUGH MONDAY...WITH WINDS POSSIBLY REACHING GALE FORCE LATE SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HARRISON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 3:12 AM PST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 18, 3:12 AM PST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
312 AM PST Wed Jan 18 2017
.SYNOPSIS...
After a dry day today, a series of storm systems will move
through the region tonight through early Tuesday. Rain and
mountain snow will be heaviest and westerly winds will be
strongest Thursday morning, Friday afternoon and Sunday night,
along with a slight chance of thunderstorms Thursday and Friday.
Dry weather is forecast to follow on Tuesday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
We have some coastal low clouds and some high clouds to start our
day this morning. High pressure aloft will bring us the last fair
day for a while. Three storms will move through Southern
California in the coming six days. Storm 1 will arrive tonight. It
will begin with an advance wave of light showers this evening,
but then a cold front will bring widespread rain and mountain snow
just before sunrise Thursday and continue through the morning.
Rain and snow will be heavy at times and there is enough
instability for a slight chance of thunderstorms. The snow level
will drop to about 5000 feet. Strong winds will be felt in most
but not all areas. Showers will decrease Thursday afternoon and
evening. Storm 2 arrives Friday. This storm has deeper moisture
and will bring rain and snow that will be heavy at times Friday
afternoon. The steady precipitation will taper off to showers
Friday night and Saturday. The snow level will drop to about 4000
feet Saturday morning. It looks like a break comes Saturday
afternoon and night. On Sunday Storm 3 arrives to bring another
round of rain and snow that looks heaviest Sunday night. Initially
some warm air gets into the mix for higher snow levels Sunday
before falling Monday way down to 3500 feet. Soils will very
likely be saturated by this time, so the flood threat will be
greatest with this third storm. Rivers and burn areas will have to
be watched closely for flooding and debris flows. Showers will
continue possibly into Tuesday morning. Rain amounts for all three
storms will be impressive. Here are some preliminary forecast
totals: Coast: 2-5 inches, Valleys: 3-6 inches, Mountains: 6-12
inches on coastal slopes, High desert: 1-3 inches, Lower deserts:
0.75-1.5 inches. Total snowfall should be 2-3 feet above 7000 feet
and 10-20 inches above 5000 feet. Several inches can be expected
above 4500 feet, and even a little in the high desert Monday. The
strong jet stream is forecast to weaken and lift out Tuesday for
fair and warmer weather heading into the middle of next week. Stay
tuned to updates in the forecasts, discussion, and hazard
products in the coming days to understand the risks and impacts
involved with these storms.
&&
.AVIATION...
181100Z...Patchy low clouds continue through about 16z this morning
with bases 1000-1500 ft MSL. Patchy fog in the valleys this morning
with vis 1-3 SM at times. Low clouds becoming SCT after 16Z through
the afternoon. Aft 00Z this evening, increasing cloud layers AOA
3000 ft MSL and unrestricted vis through this evening. Coastal
slopes of the mountains becoming obscured in clouds/fog this
evening. Rain showers and mountain snow showers becoming likely
after 06z tonight, with isolated thunderstorms after 12Z Thursday.
&&
.MARINE...
A series of Pacific storms will bring strong winds, heavy rain and
large rough seas Thursday through Tuesday. Conditions hazardous to
small craft are likely Thursday, then gale force wind gusts to 35 kt
and very large combined seas of 14-18 ft are likely Friday and
Saturday. Winds and seas will diminish Sunday, then gale force
conditions possible again late Sunday through Monday as another
system moves across the area. A gale watch has been posted for
Friday through Saturday for the coastal waters.
&&
.BEACHES...
Swell will gradually increase Thursday into Saturday creating
periods of high surf. The highest surf will occur Saturday when
waves could be large enough to cause coastal damage, coastal
flooding and beach erosion. Highest sets will be around 12-15 ft.
Swell and surf will decrease Sunday before increasing again Monday.
A beach hazards statement is now in effect through Monday for
the potential for prolonged high surf conditions.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 10 PM this evening to 4 AM PST Friday for
Apple and Lucerne Valleys-San Diego County Deserts-San
Diego County Mountains-San Gorgonio Pass Near Banning.
High Wind Watch from late Thursday night through Saturday
morning for Apple and Lucerne Valleys-San Diego County
Deserts-San Diego County Mountains-San Gorgonio Pass Near
Banning.
Winter Weather Advisory from 10 PM this evening to 4 AM PST
Friday for Riverside County Mountains-San Bernardino County
Mountains.
Winter Storm Watch from late Thursday night through late Friday
night for Riverside County Mountains-San Bernardino County
Mountains.
Beach Hazards Statement from Thursday morning through late
Monday night for Orange County Coastal Areas-San Diego
County Coastal Areas.
PZ...Gale Watch from Friday morning through Saturday afternoon for
Coastal Waters from San Mateo Point to the Mexican Border
and out to 30 nm-Waters from San Mateo point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
Small Craft Advisory from 4 AM Thursday to 10 AM PST Friday for
Coastal Waters from San Mateo Point to the Mexican Border
and out to 30 nm-Waters from San Mateo point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
&&
PUBLIC...MM
AVIATION/MARINE/BEACHES...BrothertonThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:52 PM PST | Winter Storm Watch | SGX | Riverside, San Bernardino | 16 hr |
| Jan 17, 9:52 PM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino | 16 hr |
| Jan 17, 9:58 PM PST | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 41 hr |
| Jan 17, 9:58 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 4 days |
| Jan 18, 5:00 AM PST | Beach Hazards Statement | SGX | Orange, San Diego | 9 hr |
| Jan 18, 5:29 AM PST | Gale Watch | SGX | 21 hr | |
| Jan 18, 1:31 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 64 hr |
| Jan 18, 1:56 PM PST | High Surf Warning | SGX | Orange, San Diego | 5 days |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.